Alert archive / Florida / Areal Flood Warnings in 2021
Areal Flood Warning 8, NWS Melbourne, FL
NWS Melbourne, FL issued this areal flood warning at Sep 19, 2021, 8:29 PM EDT for Seminole County, Volusia County, Florida. It was in force for 4 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 19, 2021, 8:29 PM EDT (00:29 UTC)
- Expired
- Sep 20, 2021, 12:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 98 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 19, 9:24 PM EDT | HEAVY RAIN 4.79 | 2 Wsw Lake Mary, FL | WEATHERUNDERGROUND STATION KFLLONGW52 IN LAKE MARY HAS MEASURED 4.79 INCHES OF RAIN TODAY. |
| Sep 19, 9:24 PM EDT | HEAVY RAIN 4.96 | 6 Sse Debary, FL | WEATHERUNDERGROUND STATION KFLDELAN16SANFO38 IN THE SANFORD HISTORIC RESIDENTIAL DISTRICT HAS MEASURED 4.96 INCHES OF RAIN TODAY. |
| Sep 19, 9:24 PM EDT | HEAVY RAIN 5.18 | 2 Wsw Lake Mary, FL | WEATHERUNDERGROUND STATION KFLLAKEM54 IN LAKE MARY HAS MEASURED 5.18 INCHES OF RAIN TODAY. |
| Sep 19, 9:24 PM EDT | HEAVY RAIN 5.9 | 6 Nne Casselberry, FL | WEATHERUNDERGROUND STATION KFLSANFO65 IN SANFORD HAS MEASURED 5.90 INCHES OF RAIN TODAY. |
| Sep 19, 9:48 PM EDT | HEAVY RAIN 5.17 | Sanford Airport, FL | THE ASOS AT THE SANFORD AIRPORT MEASURED 5.17 INCHES OF RAIN TODAY, THROUGH 10 PM. THIS INCLUDES, 4.22 INCHES THAT FELL IN 1 HOUR BETWEEN 5-6PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 0.5 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1367 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
763
WGUS42 KMLB 200029
FLWMLB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Melbourne FL
829 PM EDT Sun Sep 19 2021
FLC117-127-200400-
/O.NEW.KMLB.FA.W.0008.210920T0029Z-210920T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Seminole FL-Volusia FL-
829 PM EDT Sun Sep 19 2021
The National Weather Service in Melbourne has issued a
* Flood Warning for Urban area and small stream in...
Northwestern Seminole County in east central Florida...
South Central Volusia County in east central Florida...
* Until midnight EDT.
* At 829 PM EDT, Heavy rainfall in Seminole County has ended, with
lingering light to moderate rainfall coming to an end by late this
evening. However, flooding continues in some areas of Sanford,
with numerous roads closed due to standing water. It will take
several hours for flood waters to recede. Between 4 and 6 inches
have fallen across the warned area.
* Some locations that will experience flooding include...
Sanford, Lake Mary, Wekiva Springs, Sanford Airport, Midway, and
Heathrow.
Additional rainfall amounts of 0.25 to 0.5 inches are possible in
the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 2869 8144 2871 8144 2874 8142 2875 8142
2876 8142 2878 8141 2882 8142 2885 8138
2885 8136 2883 8131 2883 8123 2881 8122
2879 8120 2879 8119 2879 8118 2879 8114
2869 8114
$$
RodriguezWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this areal flood warning went out at Sep 19, 3:04 PM EDT, 5 hours 25 minutes earlier.
Area forecast discussion, Sep 19, 3:04 PM EDT, 5 hours 25 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 304 PM EDT Sun Sep 19 2021 .DISCUSSION... Current-Tonight...Showers and storms are increasing across the area between the inland moving sea breeze boundaries, and will become scattered to numerous through the remainder of the afternoon across east central FL. Greatest storm coverage is still expected to be across the interior late this afternoon through early this evening where outflow/sea breeze boundary collisions are favored. Locally heavy rainfall of 2-4" and minor flooding will occur with slower moving storms. Additional storm threats will include occasional to frequent lightning strikes and gusty winds up to 40 mph. Weak steering winds will lead to slow and erratic storm motion, but could see a gradual push toward the N/NE with this activity. As storms weaken past sunset, debris cloud cover left over from this activity will still be able to produce areas of light to moderate rainfall that may push back toward the coast and offshore through late evening. This rainfall will then gradually diminish toward to just after midnight, with drier conditions then expected overnight. Higher cloud cover will gradually decrease past midnight, with patchy fog and stratus again possible toward daybreak on Monday. Lows will fall to the low to mid 70s. Monday-Tuesday...Deep moisture with PW values up to 2.2-2.3" will remain in place across the area through early this week, keeping above normal shower/storm coverage in the forecast each day. Low level flow will remain light becoming S/SE Monday and SE Tuesday, as stronger high pressure builds across and offshore the Northeast U.S. through this period. This will allow the east coast sea breeze to push inland each day. Scattered to numerous showers and storms will develop along and west of this boundary through the afternoon/evening, with greatest storm coverage expected to remain across the interior into late day. PoPs continue to remain high, with rain chances around 60-70 percent. Locally heavy rainfall of 2-4" will continue to be possible each day, as steering winds remain weak leading to slow and erratic storm motion. Highs will continue to range from the upper 80s to near 90 degrees, with overnight lows in the low-mid 70s. Wednesday-Saturday...(Modified Previous Discussion) The upper- level longwave ridge over the eastern half of the country will begin to break down as a strong upper-level trough deepens and digs southeastward over the Northeast. At the same time, high pressure will retrograde across the Gulf of Mexico with a pre- frontal shortwave moving into northern Florida by Wednesday evening. PW values will stay around 2" or higher through at least mid-week which means scattered-to- numerous showers and thunderstorms are forecast each day, especially during the afternoon hours. Increased rain chances will continue through the end of the week as the frontal boundary moves into central Florida and stalls on Thursday into Friday. Temperatures will be in the upper 80s to low 90s for highs with lows in the low-to-mid 70s. && .AVIATION...Light west wind flow will push SHRA this afternoon with TSRA development after mid-afternoon across the interior of east central FL. Due to the light winds, these will affect the interior terminals of LEE, MCO, SFB for a few hours reducing visibilities and cigs as well as bringing gusty winds and lightning strikes. A few TSRA might affect the coastal sites early in the evening. After 00z, storms will begin to weaken, leaving light to moderate rain lasting through late evening. VFR should return after midnight although patchy fog/low stratus is possible on Mon morning across areas that experience heavy rain. && .MARINE... Tonight...Winds will remain rather light around 5-10 knots out of the SE this evening and becoming more southerly overnight. Seas will range from 1-3 feet. Greatest storm coverage from the sea breeze will remain over land areas, but could see a few storms push offshore into the evening hours. Otherwise, isolated to scattered showers and storms will continue to develop over the coastal waters through the overnight hours. Monday-Thursday...(Modified Previous Discussion) Winds will primarily remain light at 5-10kts from the south-southeast through Wednesday before becoming north-northeast near to north of the Cape into late week as a frontal boundary pushes into central FL and stalls. Seas will remain favorable for boaters with wave heights around 1-3 ft nearshore and wave heights reaching up to 4 ft offshore. Scattered-to-numerous showers and lighting storms will remain in the forecast through the forecast period each day, especially as storms develop and move onshore during the afternoon hours and then weaken and push offshore overnight. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 87 74 88 / 50 70 50 70 MCO 75 89 76 90 / 60 70 40 70 MLB 75 87 76 88 / 50 60 30 60 VRB 75 89 75 89 / 40 60 30 60 LEE 75 89 76 89 / 60 70 40 70 SFB 75 89 75 89 / 60 70 40 70 ORL 75 89 75 89 / 60 70 40 70 FPR 74 87 74 88 / 40 60 30 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && FORECAST...Weitlich IMPACT WX/RADAR....Watson AVIATION...Negron
Hazardous weather outlook, Sep 19, 10:21 AM EDT, 10 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1021 AM EDT Sun Sep 19 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-200200- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1021 AM EDT Sun Sep 19 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Scattered to numerous showers and lighting storms are forecast to develop across east central Florida this afternoon as the sea breeze boundaries develop and move inland. Greatest storm coverage is expected to occur across the interior from late afternoon through early this evening as sea breeze and outflow boundary collisions occur. Storm motion will be slow and erratic with a general east to northeast movement at 5 to 10 mph. Primary storm hazards will be heavy rainfall, occasional to frequent cloud to ground lightning strikes, and wind gusts up to 40 mph. Move indoors to safety at the first sign of threatening skies or if you hear thunder. .FLOOD IMPACT... Slow moving storms will likely produce torrential rainfall totals of 2 to 4 inches in some areas. This will produce considerable ponding of water on roadways and other poorly drained urban and low lying areas. Never drive through water of unknown depth, as the water may be too deep to allow your vehicle to cross safely. .MARINE THUNDERSTORM GUST IMPACT... A few stronger storms may be capable of wind gusts near 35 knots over inland lakes and the Intracoastal and near shore Atlantic waters. Mariners should watch for storms approaching from the south or southwest today. However, storm motion will mostly be slow and erratic today. .WATERSPOUT IMPACT... The combination of very moist air and light winds may lead to a brief isolated waterspout over the Atlantic waters, in addition to, along and near the Intracoastal Waterway and larger inland lakes. If you see a funnel cloud or waterspout start to develop, give it a wide berth, and, if possible contact the local Coast Guard, law enforcement, or emergency management personnel, so that it can be relayed to the National Weather Service in Melbourne. .RIVER FLOOD IMPACT... The St Johns river at Astor is forecast to remain within Action Stage through this week. Any heavy rainfall during this time period could lead to additional height rises. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Storm coverage will remain above normal as deep moisture remains in place over the local area. Torrential downpours, cloud-to- ground lightning strikes, and gusty winds will be the main storm threats. The risk for dangerous rip currents is expected to be low to moderate through the start of the workweek. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this afternoon and tonight. However, spotters are encouraged to report any rainfall amounts greater than 3 inches and any observed flooding issues from heavy rainfall. Haley/Weitlich
In the hours before
Special weather statement, Sep 19, 4:49 PM EDT, 3 hours 40 minutes before
Special Weather Statement
National Weather Service Melbourne FL
449 PM EDT Sun Sep 19 2021
FLZ045-192115-
Orange FL-
449 PM EDT Sun Sep 19 2021
...A strong thunderstorm will impact portions of central Orange
County through 515 PM EDT...
At 448 PM EDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout over Union Park, or near Avalon
Park. This storm was nearly stationary.
HAZARD...Landspouts and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Wedgefield, Avalon Park, University Of Central Florida, Bithlo and
Union Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. These types of funnel clouds are harmless, but on rare
occasions they can briefly touch down, producing wind gusts over 50
mph. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.
&&
LAT...LON 2850 8126 2861 8124 2861 8111 2850 8112
TIME...MOT...LOC 2048Z 290DEG 3KT 2854 8120
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RodriguezSpecial weather statement, Sep 19, 6:14 PM EDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Melbourne FL
614 PM EDT Sun Sep 19 2021
FLZ045-053-192245-
Osceola FL-Orange FL-
614 PM EDT Sun Sep 19 2021
...Strong thunderstorms will impact portions of southeastern Orange
and northeastern Osceola Counties through 645 PM EDT...
At 613 PM EDT, Doppler radar was tracking strong thunderstorms from
Bithlo to Harmony. These storms were nearly stationary.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wedgefield, Avalon Park, Bithlo, Christmas and Holopaw.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2832 8122 2843 8118 2858 8116 2858 8095
2803 8099 2803 8119 2811 8123
TIME...MOT...LOC 2213Z 269DEG 3KT 2841 8106
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RodriguezLocal storm report, Sep 19, 6:23 PM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
623 PM EDT SUN SEP 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM FLOOD 4 NE LAKE MARY 28.80N 81.28W
09/19/2021 Seminole FL LAW ENFORCEMENT
SANFORD POLICE AND SEMINOLE COUNTY EMERGENCY MANAGERS
REPORTED SEVERAL ROAD CLOSURES, CALLS FROM PEOPLE
STRANDED IN THEIR VEHICLES AND WATER REACHING ONE HOME IN
THE SANFORD AREA.
&&
KNThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 9:31 PM EDT | River Flood Warning | MLB | Lake, Volusia | 9 days |
| Sep 20, 3:11 PM EDT | Areal Flood Advisory | MLB | Volusia | 2 hr |
| Sep 20, 3:43 PM EDT | Special Marine Warning | MLB | 92 min | |
| Sep 20, 3:49 PM EDT | Special Weather Statement | MLB | Brevard | 41 min |
| Sep 20, 4:27 PM EDT | Areal Flood Advisory | MLB | Indian River, Saint Lucie | 93 min |
| Sep 20, 4:39 PM EDT | Areal Flood Advisory | MLB | Brevard | 2 hr |
| Sep 20, 5:32 PM EDT | Areal Flood Advisory | MLB | Saint Lucie | 88 min |
Nearby
Areal Flood Warnings in Florida, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.